so...the medicine seems to be working pretty well. wednesday when we started it, he was fabulous. he was a different kid. sometimes throughout that day i found myself missing my "old jacob"...thinking, he's just not himself, he's losing sense of himself. i was deeply saddened for this loss.
but, by the end of the night, i knew this was not the case. instead, he has "found" himself. he has found a person he can love and be happy with. he has found the person who can listen, follow directions and get into less and less trouble. he has found the person he can live with, i think.
i can't believe that a little pill can make such a difference. we are SOOO much happier here throughout the day. we still get into trouble. we still make our siblings mad. we still have a short temper (but i think that was inherited). but it's not every 3 seconds (and don't even think i'm joking about that time frame)
i was worried about a lack of appetite. it seemed the very first day that this side effect rang true. but as of today...he has a normal appetite, in addition, he sits through his meals. this morning, he had a pudding and 2 pieces of toast. that's a good breakfast for him.
here's my question (and based on some other ADHD websites that i'm following, i think i already know the answer): is it possible for a medicine to work well at the beginning and to slowly stop working as well? and how quickly can this happen? he is still quite more well-behaved than he was a week ago, but i see subtle differences of the "old jacob" coming through. i'll still take who we have now over who we had then (but i'd never give either one up...ever!!!)...but, at what point do i question it? at what point to i talk to the doctor?
i know these questions are too early for me...but i'm preparing myself. we talk back with the doctor in a week. i'm charting how the day goes, and really, it's still so much better than it was...but i'm just worried that it's slowly losing it's effect.